Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 42, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 22, 2005, 7:34 PM CST for Decatur County, Hardin County, Henderson County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2005, 7:34 PM CST (01:34 UTC)
- Expired
- Mar 22, 2005, 8:00 PM CST
- In force
- 26 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Decatur County, TN, Hardin County, TN, Henderson County, TN
The radar
The Memphis radar (KNQA), 145 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 4:50 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 230134 SVRMEG TNC039-071-077-230200- /O.NEW.KMEG.SV.W.0042.050323T0134Z-050323T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 734 PM CST TUE MAR 22 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DECATUR COUNTY IN TENNESSEE HARDIN COUNTY IN SOUTHWEST TENNESSEE HENDERSON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 800 PM CST * AT 729 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM REAGAN TO 8 MILES SOUTHWEST OF SARDIS...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF LEXINGTON TO 14 MILES EAST OF HENDERSON...AND MOVING EAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DECATURVILLE AND BATH SPRINGS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3562 8840 3533 8847 3533 8807 3560 8807 $$
1 follow-up statement
000 WWUS54 KMEG 230158 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 758 PM CST TUE MAR 22 2005 TNC039-071-077-230207- /O.CAN.KMEG.SV.W.0042.000000T0000Z-050323T0200Z/ DECATUR TN-HENDERSON TN-HARDIN TN- 757 PM CST TUE MAR 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HARDIN...HENDERSON AND DECATUR COUNTIES IS CANCELLED... ...DOPPLER RADAR INDICATED THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED AND WAS NO LONGER SEVERE. LAT...LON 3562 8840 3533 8847 3533 8807 3560 8807 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 2:30 PM CST, 5 hours 4 minutes earlier.
Area forecast discussion, Mar 22, 2:30 PM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 230 PM CST TUE MAR 22 2005 .DISCUSSION... UPPER LOW SPINNING OVER NE OK/NW AR THIS AFTERNOON. SFC LOW OVER AR WITH WARM FRONT EXTENDED EAST ACRS ERN AR AND INTO SW TN. A DRYLINE EXTENDS TO THE SOUTH OF THE SFC LOW FROM CNTRL AR TO NRN LA. AREA 88DS SHOWING CONVECTION STARTING TO INITIATE ALONG THE DRYLINE OVER ERN AR ARCING NORTHWEST TOWARD THE UPPER LOW. AIRMASS SOUTH OF THE WARM FRONT...IN ADVANCE OF THE DRYLINE...QUICKLY DESTABILIZING. CAPES ABOUT 1000 J/KG WITH SFC DEWPOINTS CLIMBING INTO THE UPPER 50S ATTM. AS COLD POOL ALOFT...-22C AT 500 MB...MOVES CLOSER AND SFC TEMPS CONT TO WARM FOR A COUPLE OF HOURS CAPES SHOULD REACH 2000 J/KG. STEEP LAPSE RATES...LOW WET BULB ZERO FAVOR LARGE HAIL WITH THESE STORMS. EXPECT THE ARC OF DEVELOPING STORMS TO MOVE ACRS THE CWFA THIS AFTN AND EVENING. SEVERE THUNDERSTORM WATCH 68 IN EFFECT THROUGH 8 PM. THERE IS SOME LEFTOVER SHEAR INVOF OF WARMFNT...SO CANNOT RULE OUT AN ISOLD TORNADO ACRS NE AR/MO BOOTHEEL/NW TN. STORMS WL MOVE INTO MID TN LATE THIS EVENING. EXPECT LINGERING SHOWERS ACRS NRN AND ERN SXNS AFTER MIDNIGHT INTO EARLY WED AS THE UPPER LOW MOVES INTO THE OH VALLEY. THE LOW PULLS AWAY ON WED AS WEAK HIGH PRESSURE BUILD IN DURING THE AFTN. NEXT SYSTEM STARTS TO APPROACH ON THU AS A DECENT SHORTWAVE MOVES OUT OF THE PLAINS WITH SFC CYCLOGENESIS KS/MO REGION. GOOD WAA ACRS THE MID SOUTH SO SFC TEMPS WL CLIMB TOWARD 70 DEGREES. THU NIGHT A WEAK FRONT MOVES INTO THE CWA. SYSTEM SEEMS MOISTURE STARVED SO A 20 POP WL DO FOR NOW. FRONT THEN STALLS ACRS THE REGION FRI INTO THE WEEKEND. MODELS DEPICTING SFC WAVES MOVING ALONG THE FRONT RESULTING IN A POTENTIALLY WET PERIOD. THIS FRONT EVENTUALLY CLEARS THE AREA BY THE BEGINNING OF NEXT WEEK. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && SJM
Hazardous weather outlook, Mar 22, 2:45 PM CST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 245 PM CST TUE MAR 22 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-231200- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 245 PM CST TUE MAR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE MID SOUTH THIS AFTERNOON AND EVENING. STRONG SURFACE AND UPPER LEVEL LOW PRESSURE WILL MOVE FROM ARKANSAS INTO KENTUCKY TONIGHT. A WARM FRONT EXTENDING FROM THE LOW ACROSS EASTERN ARKANSAS AND WESTERN TENNESSEE WILL CONTINUE TO MOVE NORTH THROUGH REMAINDER OF THE FORECAST AREA BY THIS EVENING. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF A COLD FRONT WHICH WILL PASS THROUGH THE AREA TONIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL...THOUGH DAMAGING WINDS AND A FEW TORNADOES CANNOT BE RULED OUT. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL BE FROM 3 PM UNTIL 6 PM FOR EAST ARKANSAS...NORTHWEST MISSISSIPPI AND THE MEMPHIS METROPOLITAN AREA. THIS AREA INCLUDES JONESBORO...MEMPHIS AND HELENA. THE GREATEST THREAT WILL BE FROM 6 PM TO 9 PM FOR THE MISSOURI BOOTHEEL...REMAINDER OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. THIS AREA INCLUDES DYERSBURG...JACKSON AND TUPELO. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE ENTIRE AREA THIS AFTERNOON AND EVENING. SJM
In the hours before
Local storm report, Mar 22, 6:21 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
621 PM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL JACKSON 35.63N 88.83W
03/22/2005 1.00 INCH MADISON TN TRAINED SPOTTER
&&
WERLocal storm report, Mar 22, 6:38 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
638 PM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL JACKSON 35.63N 88.83W
03/22/2005 1.00 INCH MADISON TN TRAINED SPOTTER
EXIT 83 I-40
0530 PM HAIL BELLS 35.72N 89.09W
03/22/2005 0.50 INCH CROCKETT TN TRAINED SPOTTER
0602 PM HAIL JACKSON 35.63N 88.83W
03/22/2005 0.25 INCH MADISON TN TRAINED SPOTTER
I-40 AND HWY 45 INTERSECTION
0430 PM HAIL JONESBORO 35.82N 90.69W
03/22/2005 0.75 INCH CRAIGHEAD AR TRAINED SPOTTER
HIGHWAY 18 AND INDUSTRIAL DRIVE
&&
WERLocal storm report, Mar 22, 6:58 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 2 E KENTON 36.20N 88.98W
03/22/2005 0.25 INCH GIBSON TN TRAINED SPOTTER
&&
WERLocal storm report, Mar 22, 7:02 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
702 PM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL 8 E HENDERSON 35.44N 88.51W
03/22/2005 1.00 INCH CHESTER TN TRAINED SPOTTER
DIME AND QUARTER SIZED HAIL WITH 35 TO 45 MPH WINDS
&&
WERLocal storm report, Mar 22, 7:04 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
704 PM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL SILERTON 35.35N 88.82W
03/22/2005 1.00 INCH HARDEMAN TN TRAINED SPOTTER
&&
WERLocal storm report, Mar 22, 7:31 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
731 PM CST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL CORINTH 34.94N 88.52W
03/22/2005 0.25 INCH ALCORN MS COUNTY OFFICIAL
HARPER RD MALCO CINEMA
0710 PM HAIL 15 SE JACKSON 35.48N 88.64W
03/22/2005 0.88 INCH CHESTER TN PUBLIC
0707 PM HAIL 1 E KENTON 36.20N 89.00W
03/22/2005 0.50 INCH GIBSON TN TRAINED SPOTTER
0708 PM HAIL 15 SE JACKSON 35.48N 88.64W
03/22/2005 0.88 INCH CHESTER TN TRAINED SPOTTER
0707 PM FUNNEL CLOUD TRENTON 35.97N 88.94W
03/22/2005 GIBSON TN TRAINED SPOTTER
0704 PM HAIL 3 SW HENDERSON 35.41N 88.69W
03/22/2005 1.00 INCH CHESTER TN EMERGENCY MNGR
0708 PM HAIL 3 S DYERSBURG 36.00N 89.38W
03/22/2005 1.00 INCH DYER TN TRAINED SPOTTER
0420 PM HAIL ROBINSONVILLE 34.82N 90.32W
03/22/2005 1.00 INCH TUNICA MS PUBLIC
0420 PM FUNNEL CLOUD ROBINSONVILLE 34.82N 90.32W
03/22/2005 TUNICA MS PUBLIC
&&
WERThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 6:19 PM CST | Severe Thunderstorm Warning | MEG | Gibson, Obion, Weakley | 41 min |
| Mar 22, 6:26 PM CST | Severe Thunderstorm Warning | MEG | Hardeman | 36 min |
| Mar 22, 6:30 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 30 min |
| Mar 22, 6:56 PM CST | Severe Thunderstorm Warning | MEG | Obion, Weakley | 34 min |
| Mar 22, 6:57 PM CST | Severe Thunderstorm Warning | MEG | Chester | 33 min |
| Mar 22, 6:59 PM CST | Tornado Warning | MEG | Crockett, Dyer, Gibson | 31 min |
| Mar 22, 7:13 PM CST | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 47 min |
| Mar 22, 7:29 PM CST | Tornado Warning | MEG | Gibson | 46 min |
| Mar 22, 8:49 PM CST | Severe Thunderstorm Warning | MEG | McNairy | 41 min |
| Mar 22, 9:25 PM CST | Severe Thunderstorm Warning | MEG | Hardin | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.